Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Indianapolis, IN

February 20, 20149 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 8:01 PM EST for 9 counties in Indiana. It was in force for 44 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 8:01 PM EST (01:01 UTC)
Expired
Feb 20, 2014, 8:45 PM EST
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 8:20 PM ESTTSTM WND DMGFrankfort, INPUBLIC SERVICE REPORTS OVERTURNED SEMI ON I-65 NEAR FRANKFORT...LEAKING PROPANE. INTERSTATE SHUT DOWN.
Feb 20, 8:24 PM ESTHAIL 1Whitestown, INNEAR SR267 AND I-65
Feb 20, 8:31 PM ESTTSTM WND GST 604 Ne Brownsburg, INALSO PEA SIZE HAIL.
Feb 20, 8:31 PM ESTHAIL 0.251 Ssw Whitestown, INWINDS WERE GUSTY BUT NOT SIGNIFICANT. BRIEF PEA SIZE HAIL.
Feb 20, 8:37 PM ESTTSTM WND GST 65Tipton, IN
Feb 20, 8:42 PM ESTHAIL 0.5Carmel, IN
Feb 20, 8:43 PM ESTHAIL 0.25Cicero, INLITTLE BIT BIGGER THAN PEA SIZE HAIL. 231ST STREET AND TOLLGATE ROAD. RAINING HARD AND GUSTY WINDS.
Feb 20, 8:44 PM ESTTSTM WND GST 45Noblesville, IN
Feb 20, 8:45 PM ESTTSTM WND GST 452 E Carmel, INTORRENTIAL RAIN... GUSTY WINDS... PEA SIZE HAIL AT MAIN STREET AND RIVER ROAD.
Feb 20, 8:45 PM ESTHAIL 0.252 E Carmel, IN
Feb 20, 8:45 PM ESTHAIL 0.75Noblesville, IN
Feb 20, 8:48 PM ESTTSTM WND GST 452 W Carmel, INTORRENTIAL RAIN... GUSTY WINDS... PEA SIZE AT 141ST STREET AND TOWNSHIP LINE.
Feb 20, 8:48 PM ESTHAIL 0.252 W Carmel, IN
Feb 20, 8:51 PM ESTHAIL 0.752 Ene Westfield, INMOONTOWN ROAD BETWEEN SR32 AND SR38.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 6:45 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS53 KIND 210101
SVRIND
INC011-015-023-057-063-067-095-097-159-210145-
/O.NEW.KIND.SV.W.0004.140221T0101Z-140221T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  CLINTON COUNTY IN CENTRAL INDIANA...
  HAMILTON COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  HOWARD COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
  NORTHERN MARION COUNTY IN CENTRAL INDIANA...
  TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 845 PM EST

* AT 757 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES EAST OF LAFAYETTE TO 9 MILES NORTHWEST OF
  BROWNSBURG...AND MOVING EAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  FRANKFORT...KOKOMO...ZIONSVILLE...CARMEL...FISHERS...NOBLESVILLE...
  TIPTON...ULEN...FLORA...WHITESTOWN...KIRKLIN...BURLINGTON...
  MICHIGANTOWN...SHERIDAN...RUSSIAVILLE...WILLIAMS CREEK...KEMPTON...
  WESTFIELD...MORSE RESERVOIR AND INDIAN HEIGHTS.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 124 AND 158.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4059 8637 4057 8636 4057 8586 4038 8586
      4037 8583 3994 8587 3984 8655 4037 8670
      4050 8670
TIME...MOT...LOC 0101Z 270DEG 63KT 4040 8657 3992 8643

HAIL...0.75IN
WIND...70MPH

$$

TDUD
3 follow-up statements
152 
WWUS53 KIND 210112
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EST THU FEB 20 2014

INC011-015-023-057-063-067-095-097-159-210145-
/O.CON.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
TIPTON IN-MARION IN-MADISON IN-HOWARD IN-HENDRICKS IN-HAMILTON IN-
BOONE IN-CARROLL IN-CLINTON IN-
812 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHEASTERN CARROLL...BOONE...HAMILTON...NORTHEASTERN HENDRICKS...
HOWARD...NORTHWESTERN MADISON...NORTHWESTERN MARION AND TIPTON
COUNTIES UNTIL 845 PM EST...

AT 807 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF DELPHI TO 6 MILES NORTHEAST OF
LEBANON TO 5 MILES SOUTH OF LEBANON TO 10 MILES NORTHWEST OF
BROWNSBURG...AND MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KOKOMO...ZIONSVILLE...TIPTON...CARMEL...FISHERS...NOBLESVILLE...
SHERIDAN...RUSSIAVILLE...KEMPTON...WHITESTOWN...WILLIAMS CREEK...
INDIAN HEIGHTS...ATLANTA...SHARPSVILLE...MORSE RESERVOIR...ARCADIA...
WESTFIELD...WINDFALL...GREENTOWN AND CICERO.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 155.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4044 8659 4053 8658 4059 8637 4057 8636
      4057 8586 4038 8586 4037 8583 3994 8587
      3984 8655 4015 8664
TIME...MOT...LOC 0112Z 244DEG 59KT 4050 8638 4013 8628
          4001 8638 3994 8646

HAIL...<.75IN
WIND...60MPH

$$

MRD/MK
799 
WWUS53 KIND 210124
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EST THU FEB 20 2014

INC015-210134-
/O.CAN.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
CARROLL IN-
824 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4018 8648 4027 8628 4057 8625 4057 8586
      4038 8586 4037 8583 3994 8587 3984 8655
TIME...MOT...LOC 0124Z 239DEG 52KT 4040 8607 4025 8611
          4015 8615 3990 8636

$$

INC011-023-057-063-067-095-097-159-210145-
/O.CON.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
TIPTON IN-MARION IN-MADISON IN-HOWARD IN-HENDRICKS IN-HAMILTON IN-
BOONE IN-CLINTON IN-
824 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLINTON...EASTERN BOONE...HAMILTON...NORTHEASTERN HENDRICKS...
HOWARD...NORTHWESTERN MADISON...NORTHWESTERN MARION AND TIPTON
COUNTIES UNTIL 845 PM EST...

AT 822 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF KOKOMO TO 7 MILES SOUTHWEST OF TIPTON
TO 9 MILES NORTHWEST OF NOBLESVILLE TO BROWNSBURG...AND MOVING
NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TIPTON...ZIONSVILLE...CARMEL...FISHERS...NOBLESVILLE...GREENTOWN...
ATLANTA...WINDFALL...MORSE RESERVOIR...WILLIAMS CREEK...ARCADIA...
WESTFIELD AND CICERO.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 142.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 58 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4018 8648 4027 8628 4057 8625 4057 8586
      4038 8586 4037 8583 3994 8587 3984 8655
TIME...MOT...LOC 0124Z 239DEG 52KT 4040 8607 4025 8611
          4015 8615 3990 8636

HAIL...<.75IN
WIND...60MPH

$$

MRD/MK
626 
WWUS53 KIND 210134
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
834 PM EST THU FEB 20 2014

INC023-063-210144-
/O.CAN.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
HENDRICKS IN-CLINTON IN-
834 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
NORTHEASTERN HENDRICKS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4057 8586 4038 8586 4037 8583 3994 8587
      3988 8633 4018 8632 4018 8624 4022 8624
      4027 8615 4056 8603
TIME...MOT...LOC 0134Z 239DEG 52KT 4047 8590 4032 8594
          4019 8596 3991 8620

$$

INC011-057-067-095-097-159-210145-
/O.CON.KIND.SV.W.0004.000000T0000Z-140221T0145Z/
TIPTON IN-MARION IN-MADISON IN-HOWARD IN-HAMILTON IN-BOONE IN-
834 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BOONE...HAMILTON...EASTERN HOWARD...NORTHWESTERN MADISON...
NORTHWESTERN MARION AND TIPTON COUNTIES UNTIL 845 PM EST...

AT 832 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SWAYZEE TO TIPTON TO 8 MILES
SOUTH OF TIPTON TO ZIONSVILLE...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AN ESTIMATED 50 TO 60 MPH 
THUNDERSTORM WIND GUST WAS REPORTED 4 MILES NORTHEAST OF BROWNSBURG.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CARMEL...NOBLESVILLE...ELWOOD AND FISHERS.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 125 AND 127.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 202 AND 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4057 8586 4038 8586 4037 8583 3994 8587
      3988 8633 4018 8632 4018 8624 4022 8624
      4027 8615 4056 8603
TIME...MOT...LOC 0134Z 239DEG 52KT 4047 8590 4032 8594
          4019 8596 3991 8620

HAIL...<.75IN
WIND...60MPH

$$

MRD/MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 6:25 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 20, 6:25 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EST THU FEB 20 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 351 PM EST THU FEB 20 2014

A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE
WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO
THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON
FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL
COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF
THE WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...

ISSUED AT 351 PM EST THU FEB 20 2014

FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE
EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT.

CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL
REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND
HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH
CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS
WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE THROUGH
THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH DECREASING
POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY THAT THE LINE
COULD SLOW DOWN.

WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE
MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS
THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED WITH
0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE 200-500
RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE FORECAST
AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION MAY BE
ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE SEVERE
THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION OF
DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10
PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN.

FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN
COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL
DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE
THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE
NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE
SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH
THE NIGHT.

ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL
TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE
FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION
ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO
PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND
ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH
THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA.

ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS
NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN
OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE
LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN
THIS AREA THROUGH AROUND 8 PM.

COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER
TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE
MORNING ON FRIDAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

ISSUED AT 351 PM EST THU FEB 20 2014

FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT
AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE
WERE CLOSE ENOUGH TO USE A CONSENSUS.

FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF
40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE
TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK
THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH
THE DAY ON FRIDAY.

BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND
MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE
THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR
PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS
FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT
SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME
DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO
MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO
INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX
IN THE SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

ISSUED AT 216 PM EST THU FEB 20 2014

ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT
WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS
CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH
IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW
ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN
MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL
TEMPERATURES.

ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON
MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE
PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS
FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER.

&&

.AVIATION /DISCUSSION FOR THE 21/0000Z TAF ISSUANCE/...

ISSUED AT 330 PM EST THU FEB 20 2014

SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI
00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z.
CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE.  UNTIL
THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY.
SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND
BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO
34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST
THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP
TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN
STRONG OUT OF THE SOUTH.  MVFR CEILINGS ARE EXPECTED TO LINGER
THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR
FILTERS INTO THE REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ021-028>031-035>043-
047>049-055>057-063>065-071-072.

WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....PUMA
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 6:26 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 PM EST THU FEB 20 2014

INZ021-028>031-035>049-051>057-060>065-067>072-212330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
626 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING
WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG
WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION
ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES
THROUGH AS THE SNOW CONTINUES TO MELT.

HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED
TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR
ICE JAM FLOODING. PATCHY DENSE FOG.

TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS
EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL
INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS
WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY
RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO
FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES
WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS
WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

FISHER

In the hours before

Special weather statement, Feb 20, 3:15 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST THU FEB 20 2014

INZ030-031-037>042-202215-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...ANDERSON...MUNCIE
315 PM EST THU FEB 20 2014

...PATCHY DENSE FOG...

PATCHY AREAS OF DENSE FOG ARE EXPECTED INTO EARLY EVENING AS MILD
AND HUMID AIR SPREADS NORTH ACROSS THE AREA.

VISIBILITY NEAR ONE QUARTER MILE HAVE BEEN REPORTED FROM NEAR
GEIST RESERVOIR UP TOWARDS ANDERSON.

MOTORISTS SHOULD EXERCISE CAUTION AS ABRUPT CHANGES IN VISIBILITY
MAY BE ENCOUNTERED IN THESE FOGGY AREAS.

DRT
Local storm report, Feb 20, 7:25 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND GST     TERRE HAUTE             39.47N  87.38W
02/20/2014  E50 MPH          VIGO               IN   AMATEUR RADIO

            JUST EAST OF TERRE HAUTE ALONG I-70

&&

DRT
Local storm report, Feb 20, 7:29 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HEAVY RAIN       7 S HILLSBORO           40.01N  87.16W
02/20/2014  U0.00 INCH       FOUNTAIN           IN   TRAINED SPOTTER

            VISIBILTY IS REDUCED DUE TO RAINFALL. WIND JUST PICKED
            UP. NO DAMAGE TO REPORT.

&&

MMB
Local storm report, Feb 20, 7:42 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     2 N TERRE HAUTE         39.50N  87.38W
02/20/2014  E60 MPH          VIGO               IN   AMATEUR RADIO

&&

DRT
Local storm report, Feb 20, 7:47 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             RUSSELLVILLE            39.86N  86.98W
02/20/2014  E0.25 INCH       PUTNAM             IN   TRAINED SPOTTER

            GUSTY WINDS AND BRIEF PEA SIZE HAIL. WINDS HAVE NOW
            DIED DOWN.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:08 PM ESTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vigo52 min
Feb 20, 7:16 PM ESTTornado WarningINDDaviess, Knox44 min
Feb 20, 7:25 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more50 min
Feb 20, 7:31 PM ESTTornado WarningINDParke29 min
Feb 20, 7:50 PM ESTTornado WarningINDDaviess, Knox40 min
Feb 20, 7:58 PM ESTAreal Flood WarningINDBartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more24 hr
Feb 20, 8:10 PM ESTTornado WarningINDDaviess, Greene, Martin35 min
Feb 20, 8:30 PM ESTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Monroe, Morgan and 1 more45 min
Feb 20, 8:41 PM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Howard, Madison, Marion and 2 more49 min
Feb 20, 8:43 PM ESTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more47 min
Feb 20, 8:50 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more40 min
Feb 20, 9:07 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Madison, Randolph, Rush53 min
Feb 20, 9:29 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more46 min
Feb 20, 9:31 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Randolph29 min
Feb 20, 10:07 PM ESTRiver Flood WarningINDJohnson44 hr
Feb 21, 3:06 AM ESTRiver Flood WarningINDMontgomery, Parke25 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDDelaware, Randolph41 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDHenry, Rush, Shelby47 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDPutnam32 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDBoone, Marion31 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDMarion24 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDHancock48 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDJohnson53 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Feb 21, 10:47 AM ESTRiver Flood WarningINDTippecanoe24 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDHoward24 hr
Feb 21, 4:25 PM ESTRiver Flood WarningINDOwen33 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.